Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Taking Sulfa/Trimeth 800/160MG and Atripla is this safe?
Jan 30, 2008

I recently posted a question about boils and found it very useful, thank you. Now on to my question. My doctor prescribed me Bactrum (I think this is how it is spelled)Sulfa/Trimeth 800/160MG. Is this safe? I've been very sick lately, been feeling very nauseated since taking this medication, my doctor is currently out of town, but a replacement doctor is covering for him and I asked her about this if it was safe and she said that it was. She told me to call her if the boils don't go away, and that pretty much sums up the case. I just need to know if this problem of me feeling very nauseated persist, should I call the doctor and stop this medication. I know that I just have a few more days with this medication, but the effects of it is kind of a killer. I'm eating as well as I can without feeling like I'm going to vomit (eating bread, soups) and drinking plenty of liquids, but it still don't seem to subside. Any suggestions?

LEM

Response from Dr. Henry

Generally taking Atriple with a sulfa medication (like Bactrim) is safe. In settings like you describe the antibiotic often is used to treat or suppress potentially serious infections so stopping it should be done carefully. Remaining well hydrated and checking kidney, liver function is important to make sure nothing serious is going on. Nausea can often be helped with dosing /timing changes or some anti-nausea medication. KH



Previous
SmartLipo or Tummy Tuckand HIV
Next
Lipomas

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement